alexa Thrombocytopenia Possibly Induced By Dabigatran: A Case Report

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Thrombocytopenia Possibly Induced By Dabigatran: A Case Report

Dabigatran, a reversible direct thrombin inhibitor, is a new oral anticoagulant developed for long-term prevention of thromboembolic disorders whose safety profile is not completely known yet. Here we report a case of dabigatraninduced severe thrombocytopenia which was signaled to our Regional Center of Pharmacovigilance. An 84 year old Caucasian man started dabigatran due to a permanent atrial fibrillation. Five months later he was admitted to the emergency department following a skin eruption. Physical examination revealed a hemorrhagic necrotic skin lesion in the lumbosacral region. Blood tests showed a severe thrombocytopenia, with a platelet count of 16.000 mm3. The patient was hospitalized and dabigatran was promptly suspected to be the causative agent of thrombocytopenia, so the drug was discontinued and one week later platelet count completely normalized. Segmental distribution of the cutaneous lesions suggested hemorrhagic herpes zoster, so the patient was treated with oral valacyclovir and local gentamicin, with complete remission after a few months.

Citation: Deidda A, Rapallo M, Sofia MD, Meloni L, Francesca S, et al. (2015) Thrombocytopenia Possibly Induced By Dabigatran: A Case Report. J Pharmacovigilance 3:170.

 
  • Share this page
  • Facebook
  • Twitter
  • LinkedIn
  • Google+
  • Pinterest
  • Blogger